MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1180600777
Medical Device Problem Codes Fluid/Blood Leak (1250); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that while in the ed, the nurse pull back on the plunger of the syringe to withdraw blood, then the blood sprayed through the back side of the syringe and splashed to the nurse.Additional information was received on 17-feb-2020 stating that the plunger seems to be too small for the cannula and the seal was poor.The nurse had a direct skin exposure to the patient's blood.The nurse was not harmed.No medical intervention required.

Brand Name
6ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9722507
Report Number1915484-2020-01130
Device Sequence Number329692
Product Code FMF
UDI-Device Identifier10884521013582
UDI-Public10884521013582
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180600777
Device Catalogue Number1180600777
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date02/18/2020
Patient Sequence Number1